MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TFGT-21A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 08/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2016, a 21mm trifecta gt final package - wr was implanted in a patient.The implantation was successful and the device functioned until it suddenly stopped functioning in (b)(6) 2023.At that time, the patient began experiencing extreme fatigue, heart palpitations, and shortness of breath.A cardiac angiogram was performed which demonstrated significant aortic regurgitation due to malfunctioning flaps on the valve.A removal and replacement of the device was scheduled immediately thereafter.The removal and replacement procedure took place on (b)(6) 2023.The valve was replaced with a non-abbott device.The patient is stable, no additional information was provided.
 
Additional Manufacturer Narrative
An event of extreme fatigue, heart palpitations, and shortness of breath was reported.A cardiac angiogram was performed that demonstrated significant aortic regurgitation due to malfunctioning flaps on the valve.It was reported that a 21 mm trifecta valve was implanted in the patient in (b)(6) 2016.The implantation was successful, and the device functioned until (b)(6) 2023.The valve was explanted and replaced with a non-abbott valve in (b)(6) 2023, and the patient was reported as stable.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device was not returned for analysis.However, based on the information received, the reported event is consistent with structural valve deterioration (svd), which is a well-known complication of tissue heart valve replacement surgery.A variety of factors may contribute to svd, including patient, biological, and implant related factors.Reportedly, the valve implantation was successful with limited implant-related information.Biological factors which can result in tissue degeneration such as calcification (from patient conditions predisposing to elevated calcium like renal disease etc.) or thinning of the prosthetic leaflet tissue (predisposing to leaflet tears) could not be confirmed as the valve was not returned for histopathological examination.Based on the information received, the cause of the reported incident could not be conclusively determined.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Correction to section e.Initial reporter.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19558887
Report Number2135147-2024-02863
Device Sequence Number6711754
Product Code LWR
UDI-Device Identifier05415067018212
UDI-Public05415067018212
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation 505
Type of Report Initial,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2018
Device Catalogue NumberTFGT-21A
Device Lot Number5394488
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer09/11/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/02/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown